PDA

View Full Version : Fun and games in the ER



Nonna
06-20-2010, 07:12 AM
Spent most of last night in the ER. Kidney infection plus I missed my diuretic for 2 days. I also learned something new. Prednisone weakens blood vessel so that your veins blow. It took 6 trys to get the blood tests and the IV going. Live and learn!
Nonna

Bonita
06-20-2010, 09:39 AM
Sorry to hear that you had to go through this, i did not know that about prednisone. So far after 3 years on it my veins are good but not my Mom or my sister they have very poor veins. Love and prayers Bonita

Hillbillie
06-20-2010, 07:59 PM
Bless your heart, Hope that you are feelin better. Thanks for the info about prednisone. I have been havng a lot of bruises and my veins in my legs look like 99 year old. That's probably what is going on with me too. Prednisone really helps wih my lungs and helps me feel better but there's always a trade off somewhere. Hope you are better soon, BJ

Nonna
06-21-2010, 04:59 AM
I'm doing better. Have had to keep my feet and legs elevated but the swelling is now gone and I'm taking the antibiotic. Yuck! I can't swallow large pills so breaking it in half makes a terrible taste. Yuck!

Hope the info about the blown veins I'd helpful to all, my arms are a mass of bruises and knots from the attempts.

Nonna :twitcy:

rob
06-21-2010, 06:28 AM
I'm doing better. Have had to keep my feet and legs elevated but the swelling is now gone and I'm taking the antibiotic. Yuck! I can't swallow large pills so breaking it in half makes a terrible taste. Yuck!

Hope the info about the blown veins I'd helpful to all, my arms are a mass of bruises and knots from the attempts.

Nonna :twitcy:

I'm glad you are improving Nonna. Whenever I take a med I can't swallow, I crush it up and mix it in a spoon with molasses, and then take it. The molasses has such a strong flavor that it masks the awful taste of the crushed pills. Give it a try, it worls well for me.

Rob

SandyR
06-21-2010, 06:54 AM
Nonna,

I am sorry to hear you aren't feeling great at the moment. I hope and pray you're up and on your feet again soon.

Sandy

DrinkofWtr
06-21-2010, 08:44 AM
Oh Nonna, you had a kidney infection too. So sorry, you must have been in a lot of pain. Hope you recover quickly and that you are not in misery. My prayers are with you.

the wingless one
06-22-2010, 01:35 AM
Hi Nonna, Hope your antibiotics have you feeling a little better today. I just took my first visit to the ER tonight and even though I was only there a few hours, it is definitely no fun being in the hospital =( Having an IV is the worst!!

Nonna
06-22-2010, 11:01 AM
Hi Nonna, Hope your antibiotics have you feeling a little better today. I just took my first visit to the ER tonight and even though I was only there a few hours, it is definitely no fun being in the hospital =( Having an IV is the worst!!

You were lucky to get away with just a few hours. My visits usually last many hours or all night. Hope you are feeling better also.

nonna :twitcy:

mountaindreamer
06-24-2010, 06:52 PM
hi nonna,

so sorry to hear about your miserable visit to the ER. hope the infection is getting better with each day.....oh yeah, next time you are planning a trip to the ER, be sure and drink plenty of water to hydrate yourself - starting 24 hours before you go to the ER. ha ha ha....that always amazes me when the lab tech tells me to be sure and hydrate....i know it helps, but we don't always have a 24 hour warning.

Nonna
06-25-2010, 04:03 AM
That is funny, especially when they don't let you have anything to drink. How are you doing
nonna

Nonna
08-09-2010, 11:11 AM
Update:
I saw my rheumy on Friday and she said she never heard of prednisone damaging your veins. Who do you believe??????
Nonna